MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804450-33
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the circumflex coronary artery with moderate calcification and moderate tortuosity.The 4.5x33 mm xience skypoint stent delivery system (sds) could not cross the tortuosity of the vessel.On pull back, the sds caught on a previously implanted stent in the iliac artery.The xience sds was able to be removed from the iliac stent but it was stretched and pulled past the balloon but remained on the system.The stent was removed on the system when the sds was removed.A non-abbott sds was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported stretched stent was confirmed.The reported stent dislodgement was not confirmed.The reported failure to advance could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory.The reported difficult to remove could not be tested due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot of specific issue.Based on the information provided and analysis of the returned device, a definitive cause for the reported difficulties could not be determined; however, stent dislodgement may be attributed to several factors including, but not limited to, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, interaction with patent anatomy or accessory devices.Factors that can contribute to difficult to remove include, but are not limited to, kinks, bends, positive pressure during preparation, procedural technique, insufficient support, or interactions with other devices.Factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Factors that could contribute to a stretched stent include, but are not limited to, inadvertent mishandling during sheath/stylet removal, preparation, during use of the device, interaction with accessory devices, patient anatomical morphology, or patient disease state.In this case, it is possible that the device may have interacted with the moderately calcified, moderately tortuous lesion during advancement, causing the reported failure to advance.Further interaction with the previously implanted stent during retraction of the device may have contributed to the reported stretched stent and observed material deformation, ultimately causing the reported difficult to remove; however, this cannot be confirmed.The stent dislodgement reported by the account was likely the reported stretched stent and observed material deformation.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23977682
Report Number2024168-2026-00106
Device Sequence Number16108693
Product Code NIQ
UDI-Device Identifier08717648233593
UDI-Public(01)08717648233593(17)280630(10)5070741
Combination Product (Y/N)Y
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804450-33
Device Catalogue Number1804450-33
Device Lot Number5070741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight93 KG